Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 5, NWS Austin/San Antonio, TX

March 10, 2017Guadalupe County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Mar 10, 2017, 2:03 AM CST for Guadalupe County, Texas. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Mar 10, 2017, 2:03 AM CST (08:03 UTC)
Expired
Mar 10, 2017, 5:19 PM CST
In force
15 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Guadalupe County, TX

The radar

The Austin/San Antonio radar (KEWX), 33 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Guadalupe River at Seguin (SEGT2). The gauge peaked at 7.29 ft at Mar 10, 2017, 1:00 AM CST.

actionminormoderate0102003/1003/11
Action stage
17 ft
Minor stage
19 ft
Moderate stage
22 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08169740, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

429 
WGUS44 KEWX 100803
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
203 AM CST FRI MAR 10 2017

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Guadalupe River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC187-102319-
/O.NEW.KEWX.FL.W.0005.170310T0803Z-170310T2319Z/
/SEGT2.1.ER.170310T0634Z.170310T0700Z.170310T1119Z.NO/
203 AM CST FRI MAR 10 2017

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Guadalupe River At Hwy 123 BR at Seguin.
* until this afternoon...or until the warning is cancelled.
* At  1:15 AM Friday the stage was 21.6 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...Currently cresting just under 22 feet. The river is forecast to fall back below flood stage later this morning.
* Impact...At 22.0 feet...Moderate lowland flooding threatens homes in the Glen Cove Subdivdision in Seguin. Roads and low bridges near the river are flooded and dangerous. Runoff down Walnut Branch northwest of downtown Seguin threatens lowest homes and apartments..

&&


Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    DAY TIME   Fri   Sat   Sun   Mon   Tue
  Hwy 123 BR at S    4   19   21.6   Fri  1 AM  18.4  15.5  15.2  15.0  14.9


&&

LAT...LON 2952 9801 2958 9797 2956 9772 2952 9746
      2944 9746 2949 9773             

$$
1 follow-up statement
941 
WGUS84 KEWX 101515
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
915 AM CST FRI MAR 10 2017

...The flood warning is cancelled for the following rivers in Texas...

  Guadalupe River At Hwy 123 BR at Seguin Affecting Guadalupe County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC187-101545-
/O.CAN.KEWX.FL.W.0005.000000T0000Z-170310T2319Z/
/SEGT2.1.ER.170310T0634Z.170310T0700Z.170310T1201Z.NO/
915 AM CST FRI MAR 10 2017

The flood warning is cancelled for
  the Guadalupe River At Hwy 123 BR at Seguin.
* At  8:15 AM Friday the stage was 16.8 feet.
* Flood stage is 19.0 feet.
* Forecast...The river is below flood stage (as well as action
  stage) and will continue to fall. 


&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sat   Sun   Mon   Tue   Wed
 Hwy 123 BR at Se    4   19   16.8   Fri 08 AM  15.7  15.7  15.6  15.6  15.6


&&

LAT...LON 2952 9801 2958 9797 2956 9772 2952 9746
      2944 9746 2949 9773             

$$

BMW

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Mar 9, 10:45 PM CST, 3 hours 18 minutes earlier.

Area forecast discussion, Mar 9, 10:45 PM CST, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1045 PM CST Thu Mar 9 2017

.AVIATION...
Expect CIGs to drop to MVFR/IFR within the next couple of hours in
Austin and San Antonio. Low clouds will spread to DRT by around 09Z.
Low CIGs and VIS will continue through the night with gradual
improvement expected late morning or early afternoon Friday. Showers
and thunderstorms are possible during the afternoon and evening
Friday at all area airports. We don't think convection will change
prevailing category.

&&

.PREV DISCUSSION... /ISSUED 952 PM CST Thu Mar 9 2017/

UPDATE...

Have decreased the rainfall chances through the overnight as the
current light to moderate rainfall over the I-10 corridor continues
to decrease in coverage after an active afternoon and evening. Hourly
temperatures and dewpoints have been realigned with latest trends.
Have increased rain and thunderstorm chances for Friday afternoon
with a similar set-up progged by models. New zones have been sent
out as well.

Pockets of heavy rainfall this afternoon and evening in select
locations resulted in local creeks/streams to swell and overtop low
water crossing bridges and roads. PWATs near 1.3 inches combined
with CAPE values near 2000-2500 J/Kg and outflow boundary convergence
to support persistent heavy rainfall in isolated locations. Since
instability has waned these past few hours, the convection has
finally decreased. With all the low-level moisture in place from
rainfall, fog will be quite likely overnight and into early Friday
morning. Fog will clear by mid-morning hours but a near similar set
up to today appears likely again Friday with models hinting at
another sea-breeze convergence boundary moving in the from the
southeast along with another potential boundary from the northeast
from overnight storms in OK and North Texas. Storm activity Friday
afternoon looks to also shift farther west into the Hill Country and
portions of the US HWY 83 corridor per hi-res SPC SSEO model output.
Localized pockets of heavy rainfall and briefly strong storms with
small hail and pockets of 30-50 mph of wind will need to monitored
for closely as moisture and instability will once again be in place.
Have increased rain and thunderstorm chances another 10 percent
tomorrow afternoon.

PREV DISCUSSION... /ISSUED 356 PM CST Thu Mar 9 2017/

SHORT TERM (Tonight through Friday Night)...
Temperatures have warmed up rather nicely into the mid 70s to lower
80s across the region given a few brief breaks in the clouds. These
warm temperatures combined with a moisture surge from the south
helped the cap erode, allowing showers and thunderstorms to develop
mainly along and southeast of Interstate 35 as anticipated though
perhaps an hour or so earlier than expected. Hi-res models including
the HRRR are finally beginning to catch on to a bit more widespread
coverage of these cells, so the coverage of showers and thunderstorms
has been expanded for this afternoon and early evening with POPs
raised an additional 10 percent. CAPE values are a little higher than
expected up to 2500 J/kg over the Coastal Plains where temperatures
warmed up into the lower 80s, but shear remains weak below 15-20
knots. Thus, although these storms may pulse to produce some small
hail and gusty winds to 40-50 mph supported by midlevel lapse rates
of 6-7 deg/C and DCAPE values around 700-1000 J/kg, storms should not
be organized enough to produce more than perhaps one rogue pulse
severe storm (if that). Showers and thunderstorms should end by 8-9
pm if not earlier given the lack of surface forcing or strong upper
level support as the atmosphere stabilizes after sunset. This should
keep rain chances limited to weak showers along and north of the
Escarpment towards daybreak with patchy to widespread fog over most
of the region aside from the Rio Grande Plains after Midnight as
temperatures cool to their dew points in the mid 60s with weak winds.

Fog should lift by mid-morning with low clouds persisting into the
early afternoon hours before breaks in the clouds help temperatures
warm up into the mid 70s to lower 80s similar to today. Convective
coverage should generally be higher than tomorrow as a back door cold
front approaches the region from the northeast and a weak shortwave
moves into the Rio Grande Plains ahead of a much broader longwave
trough axis southwest of Baja California. Considering isolated to
scattered showers should also develop with an afternoon moisture
surge tomorrow as well similar to today, most of the region has been
blanketed with 40-50 percent POPs due to all of these features. The
weak upper level feature over western parts of the CWA interacting
with wherever the surface boundary ends up should continue to support
at least isolated, if not scattered showers and thunderstorms well
into the evening hours before decreasing overnight. The effects of
this weak front and evaporative cooling should allow lows to be a few
degrees cooler in the lower 60s for Friday night.

LONG TERM (Saturday through Thursday)...
The high temperature and convective forecast for Saturday remains a
bit tricky as it is still difficult to tell how strong and how far
south this back door front will get and how much rainfall will be
ongoing Saturday morning. Nevertheless, PVA associated with the broad
upper level trough that will be approaching from our southwest should
at least encourage scattered to widespread showers with at least
isolated to scattered thunderstorms with greater coverage and more
intense rainfall over our southern areas and South Texas. Shear will
begin to increase towards 25-30 knots by Saturday afternoon and
evening as the cold front approaches to help trigger one final round
of more organized showers and thunderstorms into early Sunday, but
severe storms are still not expected. Rainfall amounts through Sunday
morning should average around one inch, though there will be spots
that have a few heavy downpours that allow them to get 2-3 inches
while others may get less than a half inch.

Drier conditions should filter in behind the front on Sunday with
northerly 15-20 mph winds and temperatures only climbing into the
lower to mid 60s (and perhaps lower if GFS MOS trends are to be
believed). A weak reinforcing front associated with a shortwave
moving through the Midwest will help keep northerly winds in place
and temperatures closer to normal before southerly flow returns late
Tuesday into Wednesday with temperatures warming back above normal
with highs in the 70s and lows in the 50s. A weak front associated
with a shortwave digging quickly into Texas may cause a slight chance
of rain next Thursday. Otherwise, drier and slightly warmer than
normal conditions should continue through most of next week with
northwest flow aloft as both the ECMWF and GFS build a ridge behind
this shortwave that becomes centered over Texas by next weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              66  79  63  76  50 /  70  50  40  40  50
Austin Bergstrom Intl Airport  65  79  63  75  50 /  80  50  40  40  50
New Braunfels Muni Airport     66  78  63  75  52 /  80  60  40  40  50
Burnet Muni Airport            63  75  60  73  46 /  20  40  40  40  50
Del Rio Intl Airport           65  80  62  79  56 /  20  50  30  20  40
Georgetown Muni Airport        66  77  61  75  47 /  20  40  40  40  50
Hondo Muni Airport             65  80  63  77  54 /  40  60  40  30  40
San Marcos Muni Airport        64  79  63  75  51 /  80  60  40  40  50
La Grange - Fayette Regional   67  79  64  74  52 /  60  60  40  60  50
San Antonio Intl Airport       66  79  63  75  54 /  60  60  40  40  50
Stinson Muni Airport           67  78  64  75  55 /  60  60  40  40  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...05
Synoptic/Grids...Allen
Public Service/Data Collection...33
Hazardous weather outlook, Mar 9, 3:39 AM CST, 22 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
339 AM CST Thu Mar 9 2017

TXZ171>173-183>194-202>209-217>225-228-101000-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
339 AM CST Thu Mar 9 2017

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Mar 9, 8:22 PM CST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
822 PM CST THU MAR 9 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     FLASH FLOOD      2 E GARDEN RIDGE        29.64N 98.27W
03/09/2017                   COMAL              TX   NWS EMPLOYEE

            FLASH FLOODING RESULTED IN A WATER RESCUE
            NEAR HUBERTUS RD AND FM 482.

&&

CVP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 6:45 PM CSTAreal Flood AdvisoryEWXGuadalupe, Wilson60 min
Mar 9, 7:32 PM CSTAreal Flood AdvisoryEWXGuadalupe, Wilson118 min
Mar 9, 7:42 PM CSTAreal Flood AdvisoryEWXComal, Guadalupe2 hr
Mar 9, 11:40 PM CSTRiver Flood WarningEWXComal, Gonzales, Guadalupe11 hr
Mar 10, 5:30 AM CSTDense Fog AdvisoryEWXAtascosa, Bastrop, Bexar, Caldwell, Comal, DeWitt and 12 more4 hr
Mar 10, 8:45 AM CSTRiver Flood WarningEWXKarnes, Wilson32 hr

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.